Paxil & Acne

Paxil is a prescription drug that is used to treat anxiety and depression, two conditions which are highly correlated with acne (check out the studies page of our site). It is not known whether depression causes acne, acne causes depression, or a 3rd factor causes both. Regardless, it is unlikely but not impossible for Paxil to cause acne. However, if you do experience acne while taking Paxil, you should consider that it is likely a by-product of depression / anxiety, and not directly related to Paxil.

Does Paxil correlate with acne in your experience? Please tell us your thoughts.

8 Responses to “Paxil & Acne”

  1. Leigha 15. Apr, 2011 at 1:51 pm #

    Paxil most definitely caused my acne hands down. This Is why I came off of it! From the start I had continuous breakouts of cystic acne. I had always had great clear skin and that all changed with this medication. I took it for 3 years and during this time I changed makeups, new skin care, chemical peels, facials, everything
    That I could to stop the breakouts. Nothing worked so I narrowed it down to the Paxil. I weaned off and within 2 weeks not one breakout! I am now at 3 months and my skin is the exact way it was before this medication! I know for a fact that this medicine destroyed my complexion! It’s not from the stress because now that I am off I am stressed constantly! Paxil ruined my complexion for 3 years and now I will have to continue with my dermatologist to try to get rid of the scarring!!

  2. Cgold 02. Jan, 2012 at 11:10 am #

    Paxil gave e horrible acne. It cleared up about two weeks after I stopped. was on it for six months.

  3. Joanne 09. Feb, 2012 at 12:10 pm #

    Within one week of increasing my dosage of paxil from 20mg to 40mg, I began with a few breakouts. Now three weeks later I am averaging 1-3 new breakouts daily. These breakouts are very cystic like under the skin surface, not a whitehead. I am decreasing back to 20mg and giving it a few weeks to see if there is change, then I will know.

  4. Candi 26. Mar, 2012 at 10:47 pm #

    Yes, Yes, and YES!!! As I was reading the 3 prior posts with my husband, he asked if I had already posted my message. The description and experiences are exactly what I’ve been living for 2-3 years now. I’ve spent a lot of money on creams, soaps, tried this, tried that, changed diet, …everything short of a face-transplant!! I am going to ween myself off of my 20mg/day dose…should probably call my dr too. But why didn’t HE put 2 & 2 together?? I went to him for the acne problem and he put me on heart medication=big FAIL. Will report back soon. And a big THANK YOU to all of you I hope.
    *the end is in site* =D

  5. hogan 14. Apr, 2012 at 9:58 am #

    You all are correct. Disregard the original website post. Cystic is right! Underneath the surface. I have great skin and in the last month or so after going onto a high dose of paxil they start showing up. If you’re on paxil and this sort of sit starts showing up that’s the connection. Talk to your doctor about it. Maybe you can switch meds.

  6. Haley 19. Apr, 2012 at 11:45 pm #

    I have been on Paxil twice and it DEFINITELY causes acne, deep under the skin, can’t pop it kind of acne. And I have not had acne since I was 16 (am 29 now) On my back and chin. :( I hate this because this medication works really well for me and my anxiety. And I am on the lowest dose possible. I don’t break out on paxil till I have been on it for about a year. Have done this two times and at the end of about 10-12 months of being on it I start to break out. :( And since it’s about to be summer and I love my summer dresses looks like I will need to find a new medication, one that doesn’t make me gain weight! Paxil never made me gain, but several others did. Any one with panic disorder on a good medication with minimal side effects? I would love suggestions. Thanks! :)

  7. Jasmine 07. Jun, 2012 at 4:02 am #

    “Regardless, it is unlikely but not impossible for Paxil to cause acne.”

    BIGGEST LIE IN AMERICA!
    I have had flawless skin my entire life. Its in my genetics to have perfect skin-small pores, glowing, toned skin and acne once or twice a YEAR. EVER SINCE I started Paxil I have the skin of someyone who has been struggling with acne for years. By skin type went from Normal to Oily. Its a universe the difference! I’m gonna get off this evil pill asap. I’m taking it because of the anxiety/depression my BDD causes but this has caused me acne which causes me the anxiety/depression that I’m trying to rid myself off.

    I rather be the saddest/neurotically anxious mofo on the PLANET then ruin my perfect skin with harmful and UNNATURAL substances.

  8. Sue 18. Dec, 2012 at 3:31 pm #

    I have Ben taking paxil for 6 years…Lost my perfect skin, but not badly. I have decided to stop paxil and now I have acne. Probably all the crap I am eating, however the more I cut down the worse it is getting. Can’t wait til it is DONE….

Leave a Reply